Florida, 2005

Heavy Rain in Florida, July 29 to 30, 2005

July 29 to 30, 2005 · NWS JAX · 1 event in 1 county or zone

50 inches Flagler County Ag.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Emergency Management relayed the following rainfall reports:Flagler EOC in Bunnell: 3.76 inchesBunnell: 3.75 inchesSeminole Woods Palm Coast: 1.30 inchesFlagler Beach: 0.82 inchesDaytona North: 8.50 inches Flagler County Ag. Center: 5.50 inches

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 28, 8:42 PM EST, 4 hours 18 minutes earlier.

Area forecast discussion, Jul 28, 8:42 PM EST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
942 PM EDT THU JUL 28 2005

.SYNOPSIS...THE MOST ACTIVE WX DAY OF THE WEEK AS THE SEABREEZES
TAPPED INTO A MOISTENED AIRMASS COURTESY OF A STALLING FRONTAL
BOUNDARY THAT EXTENDS FROM THE MID-ATLANTIC SWWD INTO THE WESTERN
FL PANHANDLE. THE EAST COAST SEABREEZE GOT AN EARLY START THIS
AFTN...AND ENCOUNTERED THE WEST COAST SEABREEZE ACROSS OUR WESTERN
CWA THIS EVENING. FREQUENT LIGHTNING AND GUSTY WINDS WERE
OBSERVED...WITH RELATIVELY DRY AIR ALOFT PER THE 00Z RAOB AND
WATER VAPOR IMAGERY WITH THE UPPER LVL RIDGE CENTER OVER THE AREA.
MEAN LAYER FLOW IS FROM THE SSE PER RUC40 1000-500MB STREAMLINE
ANALYSIS AHEAD OF THE APPROACHING SFC FRONT.

&&

.UPDATE...WILL REMOVE POPS FOR OUR EASTERN ZONES AND CONTINUE SCATTERED
POPS FOR OUR WESTERN ZONES THROUGH MIDNIGHT. WITH THE APPROACH OF THE
SFC FRONT...WILL CONTINUE WITH LOW POPS OVERNIGHT FOR OUR INTERIOR GA
ZONES. INCREASING SLY FLOW WILL HELP PREVENT FOG DEVELOPMENT...BUT HAZY
CONDITIONS WILL CONTINUE OVERNIGHT. MINS IN THE LOWER 70S.

&&

.MARINE...A MINOR SSE SURGE IS OCCURRING ALONG THE FIRST COAST WITH
SAUF1 AT 16G20KT FOR THE PAST SEVERAL HOURS. MEANWHILE BUOY 41012
REPORTS SUSTAINED SPEEDS OF 10G12KT WITH SEAS 2 FT. THE ETA12 HAS
INITIALIZED WELL WITH THE SURGE...AND INDICATES MAGNITUDES 15 KTS
CONTINUING OVER THE WATERS THROUGH MIDNIGHT UNTIL FLOW VEERS MORE
SLY. WILL INCREASE FIRST PERIOD WINDS TO 15 KTS...BUT NOT RAISE ANY
HEADLINES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  76  93  73  89 /  30  40  50  60
SSI  79  90  76  89 /  10  30  40  50
JAX  76  91  74  89 /  10  40  50  50
SGJ  78  89  76  88 /  10  40  50  50
GNV  74  91  72  89 /  10  40  50  60
OCF  74  92  72  89 /  30  40  50  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

ENYEDI
Hazardous weather outlook, Jul 28, 8:44 PM EST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
944 PM EDT THU JUL 28 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
944 PM EDT THU JUL 28 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

SCATTERED THUNDERSTORMS WILL CONTINUE ALONG AND WEST OF THE
INTERSTATE 75 CORRIDOR THROUGH MIDNIGHT. FREQUENT LIGHTNING...PERIODS
OF HEAVY RAIN AND GUSTY WINDS TO AROUND 30 MPH WILL BE THE MAIN
CONCERNS. STORMS WILL BECOME ISOLATED IN NATURE AFTER MIDNIGHT.

MODERATE FLOODING CONTINUES TO IMPACT THREE RIVERS ESTATES ALONG THE
SANTA FE RIVER. PLEASE REFER TO RIVER FLOOD STATEMENT FOR THE LATEST
INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED AFTERNOON INTO EVENING THUNDERSTORMS ARE EXPECTED EACH
DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ZAPPE/ENYEDI

In the hours before

Special weather statement, Jul 28, 9:50 PM EST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1050 PM EDT THU JUL 28 2005

GAZ163-290315-
CLINCH-
1050 PM EDT THU JUL 28 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH COUNTY FOR
EXCESSIVE LIGHTNING VALID UNTIL 1115 PM EDT...

AT 1050 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
DU PONT TO 3 MILES EAST OF HOMERVILLE...STATIONARY. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND HOMERVILLE...DU
PONT...COGDELL AND ARGYLE THROUGH 1115 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Flagler

When
July 29, 1:00 AM EST to July 30, 11:00 PM EST
Where
Flagler County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
29.471, -81.293 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463733.